MAUDE Adverse Event Report: BARD ACCESS SYSTEMS NIAGARA SLIM-CATH DIALYSIS CATHETER KIT 12F X 24CM (STRAIGHT) (SHORT-TERM) (DUAL; NIAGARA NON-IMPLANTED BLOOD ACCESS DEVICE

BARD ACCESS SYSTEMS NIAGARA SLIM-CATH DIALYSIS CATHETER KIT 12F X 24CM (STRAIGHT) (SHORT-TERM) (DUAL; NIAGARA NON-IMPLANTED BLOOD ACCESS DEVICE
Catalog Number 5553240
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed and the cause appeared to be use-related.The product returned for evaluation was one j-tip guidewire and one 18ga introducer needle.The wire was inlaid through the needle shaft and was stuck.Blood residue was observed on the wire and within the needle hub.The inner core wire was broken and the outer coil wire was elongated.Following removal of the guidewire, a mass of tissue residue was observed adhered to the j-tip region.Microscopic inspection of the needle bevel revealed light mechanical damage along the proximal edge.Microscopic inspection of the inner core wire revealed material necking in the vicinity of the break.The break surface exhibited a dully granular texture.The break profile appeared tapered.The wire break characteristics were consistent with damage caused by tensile stress.The tissue residue and introducer needle bevel damage indicated that an attempt was made to withdraw the wire through the needle shaft.That attempt drew tissue into the needle shaft which caused the wire to become stuck.Subsequent pulling resulted in the observed break in the wire.A lot history review (lhr) of rezg0448 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that during withdrawal of the guidewire, it was stuck to the puncture needle.The physician then noticed that the guidewire started to ravel, causing the mandrin and the puncture needle to be removed at same time.They took another catheter and restarted the procedure completely.Procedure was completed successfully.

Brand Name
NIAGARA SLIM-CATH DIALYSIS CATHETER KIT 12F X 24CM (STRAIGHT) (SHORT-TERM) (DUAL
Common Device Name
NIAGARA NON-IMPLANTED BLOOD ACCESS DEVICE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5512206
Report Number3006260740-2016-00115
Device Sequence Number191702
Product Code MPB
UDI-Device Identifier00801741045370
UDI-Public(01)00801741045370(17)180628(10)REZG0448
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K010778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2018
Device Catalogue Number5553240
Device Lot NumberREZG0448
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2016
Initial Report FDA Received Date03/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR